iCliniq logo

Ask a Doctor Online Now

HomeAnswersCardiologyheart diseaseI was a heavy steroid user and want to reduce my weight. Please guide.

Can taking T3 help in weight loss?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Isaac Gana

Medically reviewed by

Dr. K. Shobana

Published At July 1, 2023
Reviewed AtDecember 26, 2023

Patient's Query

Hello doctor,

I was told to get a scan last year and as I had LV hypertrophy, I was told to detrain and repeat the scan. I detrained and LV was reduced with a normal EF. I was told that the likely cause of LV hypertrophy is athletics and continuing the gym. So I went back to training, and six months later scanned T levels again LV hypertrophy is found. Fibrosis and EF of 37%. Been started on Ramipril and Eplerenone. I have stopped the training now and waiting for a test in six months. My blood pressure has always been fine and have had no symptoms. Can walk for miles with no shortness of breath or anything. However, I was a heavy steroid user. I am now 17 stone (238 pounds) and want to know if taking T3 can help reduce my weight or would cause any problems. Kindly suggest. Thank you.

Answered by Dr. Isaac Gana

Hello,

Welcome to icliniq.com.

I have read your query and would like to suggest you that using T3 when you have a normal thyroid function will induce hyperthyroidism, which will make you lose weight. But in some cases, it leads to a condition known as a thyroid storm which involves high blood pressure, seizures, palpitations, and heart failure. As you are already having a problem with high blood pressure & symptoms of heart failure (reduced ejection fraction). So I suggest you to withdraw T3 gradually, you can do this by reducing the dosage. Please follow a low-calorie diet and do aerobics to lose weight, it is the best way. I hope you find it useful. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Isaac Gana
Dr. Isaac Gana

Cardiology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

weight lossheart disease

Ask your health query to a doctor online

Cardiology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy